MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516740
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on september 30, 2019 that a wallflex esophageal fully covered stent was to be used to treat a 4cm benign stricture at the lower esophageal sphincter (les) during an esophageal dilation with stent placement procedure performed on (b)(6) 2019.The patient's anatomy was not tortuous and was not dilated prior to stent placement.Reportedly, the physician wanted to place a stent instead of bringing the patient back every few weeks for dilation.According to the complainant, during the procedure, the stent was deployed normally at the correct anatomy location; however, that the stent "jumped up" into the upper esophageal sphincter (ues) after it was deployed.The stent was removed with a rat tooth forceps.Reportedly, the physician completed the procedure by using a dilation balloon catheter to dilate the stricture without placing another stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9214318
Report Number3005099803-2019-05081
Device Sequence Number2233597
Product Code ESW
UDI-Device Identifier08714729778073
UDI-Public08714729778073
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Model NumberM00516740
Device Catalogue Number1674
Device Lot Number0024240427
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2019
Initial Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;